Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 34, NWS El Paso, TX

August 4, 2014Grant County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 4, 2014, 5:34 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2014, 5:34 PM MDT (23:34 UTC)
Expired
Aug 4, 2014, 8:30 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Grant County, NM

The radar

The Holloman AFB radar (KHDX), 166 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WGUS54 KEPZ 042334
FFWEPZ
NMC017-050230-
/O.NEW.KEPZ.FF.W.0034.140804T2334Z-140805T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
534 PM MDT MON AUG 4 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 830 PM MDT

* AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  COONEY...
  CAMP THUNDERBIRD...
  MIMBRES...
  BEAR CANYON LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT OVER WEST SIDE OF THE SILVER 
FIRE BURN AREA. RAPID RISES IN WATER AND QUICK MOVING DEBRIS FLOWS 
ARE POSSIBLE. AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS. MOVE TO 
HIGHER GROUND QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS 
FLOWS...CALL 911.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.

LOW WATER CROSSINGS ARE DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO 
TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY 
FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3315 10786 3308 10783 3304 10786 3300 10786
      3298 10784 3297 10784 3297 10786 3293 10790
      3288 10793 3280 10793 3294 10817

$$

PARK
2 follow-up statements
323 
WGUS74 KEPZ 050142
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
742 PM MDT MON AUG 4 2014

NMC017-050230-
/O.CON.KEPZ.FF.W.0034.000000T0000Z-140805T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
742 PM MDT MON AUG 4 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRANT
COUNTY UNTIL 830 PM MDT...

AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 1 
TO 2 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA. STORMS AND 
RAINFALL HAVE DIMINISHED BUT RUNOFF FROM EXCESSIVE RAINFALL WILL 
CONTINUE THE THREAT OF FLASH FLOODING.

LOCATIONS IMPACTED INCLUDE...
  COONEY...
  CAMP THUNDERBIRD...
  MIMBRES...
  BEAR CANYON LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE
WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

&&

LAT...LON 3315 10786 3308 10783 3304 10786 3300 10786
      3298 10784 3297 10784 3297 10786 3293 10790
      3288 10793 3280 10793 3294 10817

$$

PARK
179 
WGUS74 KEPZ 050221
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
821 PM MDT MON AUG 4 2014

NMC017-050236-
/O.EXP.KEPZ.FF.W.0034.000000T0000Z-140805T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
821 PM MDT MON AUG 4 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN GRANT
COUNTY WILL BE ALLOWED TO EXPIRE AT 830 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3315 10786 3308 10783 3304 10786 3300 10786
      3298 10784 3297 10784 3297 10786 3293 10790
      3288 10793 3280 10793 3294 10817

$$

PARK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:43 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 4, 2:43 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
243 PM MDT MON AUG 4 2014

.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THE
REST OF THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WILL
PRODUCE HEAVY RAINFALL WITH FLOODING POSSIBLE. RAIN CHANCES WILL
DECREASE TO A MORE ISOLATED COVERAGE ON TUESDAY AS MOISTURE
LEVELS DROP AND HIGH PRESSURE ALOFT BUILDS OVER THE REGION.
CHANCES FOR RAIN AND THUNDERSTORMS WILL INCREASE FOR FRIDAY AND
THE WEEKEND AS DEEP MOISTURE MOVES BACK INTO THE AREA.
TEMPERATURES WILL WARM UP A FEW DEGREES ABOVE NORMAL IN BY
THURSDAY...BUT WILL COOL DOWN TO NORMAL BY THE WEEKEND.

&&

.DISCUSSION...
WITH A DEEP UNSTABLE MOIST LAYER STRADDLING THE AREA AND AN UPPER
LEVEL TROUGH  MOVING NORTH THROUGH ARIZONA...SHOWER AND
THUNDERSTORM ACTIVITY STARTED EARLY TODAY WITH MANY OF THE STORMS
DUMPING AN INCH OR MORE OF RAINFALL VERY QUICKLY. THE MAIN AREA OF
ACTIVITY EXTENDS FROM LAS CRUCES SOUTHWEST THROUGH THE NORTHWEST.
THE RATE AT WHICH THE STORMS IN THE AREA ARE PRODUCING RAIN MAKES
FLOODING ALONG DRAINAGES AND LOW LYING AREAS A POSSIBILITY EVEN IF
THE STORM COVERAGE IS NOT YET WIDESPREAD. MANY OF THE AREAS
AFFECTED HAVE HAD PLENTY OF RAIN THE PAST FEW DAYS WITH THE GROUND
STILL MOIST. EXCESS RUNOFF FROM HEAVY RAINFALL IN A SHORT AMOUNT
OF TIME COULD LEAD TO FLOODING ALONG DRAINAGES...ARROYOS AND SMALL
STREAMS. LOW WATER CROSSINGS AND POORLY DRAINED ROADS AND STREETS
COULD ALSO BE AFFECTED. A FLASH FLOOD WATCH IS IN EFFECT FOR
PORTIONS OF SOUTHCENTRAL AND SOUTHWEST NEW MEXICO UNTIL MIDNIGHT.
FOR FAR WEST TEXAS AND OTERO COUNTY STORM COVERAGE WILL BE MORE
SCATTERED WITH SOME OF THE STORMS PRODUCING LOCALLY HEAVY RAINFALL
AND A DIMINISHED FLOOD RISK. STORMS WILL TAPER OFF AND END LATER
TONIGHT.

TUESDAY THROUGH THURSDAY WILL SEE LESS THUNDERSTORM ACTIVITY DUE
TO REDUCED MOISTURE AND INCREASED STABILITY FROM STRENGTHENING
HIGH PRESSURE ALOFT. THE HIGH PRESSURE WILL ROUGHLY CENTERED OVER
THE LOCAL AREA THROUGH THAT TIME AND WILL HELP SUPPRESS STORM
ACTIVITY DOWN TO ISOLATED COVERAGE. DAY TIME HEATING AND RESIDUAL
MOISTURE STILL BE ABLE TO GENERATE A FEW STORMS EACH AFTERNOON AND
EVENING. TEMPERATURES WILL ALSO INCREASE WITH THE DRIER CONDITIONS
WITH NEAR NORMAL TEMPERATURES TUESDAY AND WEDNESDAY AND ABOVE
NORMAL TEMPERATURES ON THURSDAY.

BY THURSDAY EVENING THE HIGH ALOFT WILL SHIFT TO THE EAST AND
ALLOW A MOIST SOUTHERLY FLOW BACK INTO THE AREA. IN ADDITION AN
EASTERLY WAVE WILL APPROACH THE AREA. AS RESULT CHANCES FOR RAIN
AND THUNDERSTORMS WILL INCREASE WEST OF THE RIO GRANDE ON FRIDAY
AND WILL INCREASE AREA WIDE FOR SATURDAY AND SUNDAY. FOR NOW...
LOOKING AT KEEPING RAIN CHANCES IN THE SCATTERED CATEGORY WITH
REDUCED WIDESPREAD FLOODING RISK. LOCALIZED FLOODING FROM HEAVY
RAINFALL WILL STILL BE POSSIBLE. TEMPERATURES WILL ALSO COOL BACK
DOWN DUE TO INCREASED CLOUDINESS AND MOISTURE.

THE FIRST PART OF NEXT WEEK SHOULD BE A LITTLE DRIER AS HIGH
PRESSURE ALOFT RE-STRENGTHENS OVER THE AREA AND AN EASTERLY FLOW
PUSHES MOISTURE MORE TO THE WEST.

&&

.AVIATION...VALID 05/00Z - 06/00Z.
EXPECT SCATTERED TSRA MAINLY WEST OF THE RIO GRANDE INTO THE EARLY
EVENING HOURS...WITH MORE ISOLATED ACTIVITY EAST. BRIEF VISBY
RESTRICTIONS TO LESS THAN 1SM POSSIBLE IN STRONGER STORMS...WITH
GUSTS TO 40 KNOTS AND SMALL HAIL POSSIBLE IN THE HIGHER ELEVATIONS.
SOUTHERLY WINDS AT ANVIL-LEVEL WILL LEAD TO A LOT OF HIGH CIRRUS AND
CIRROSTRATUS AROUND THIS EVENING...AND THIS WILL HELP LIMIT OVERALL
INSTABILITY AND REDUCE CHANCES OF MORE ORGANIZED STORMS MOVING UP
FROM MEXICO. SUBTROPICAL RIDGE WILL HELP SUPPRESS THUNDERSTORM
DEVELOPMENT SOMEWHAT ON TUESDAY...WITH MOST ACTIVITY REMAINING OVER
THE HIGHER TERRAIN AND LOWLANDS IN SW NEW MEXICO.

&&

.FIRE WEATHER...
SCATTERED THUNDERSTORMS WILL PRODUCE HIGHLY LOCALIZED FLOODING
MAINLY WEST OF THE RIO GRANDE THIS AFTERNOON...CLOSER TO ANY WEAK
UPPER LEVEL DISTURBANCES MOVING OUT AHEAD OF A DEEP TROUGH OVER
THE GREAT BASIN. THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE
AREA TOMORROW...RESULTING IN A DOWNTICK IN THUNDERSTORM ACTIVITY
FOR MOST OF THE COMING WEEK. THUNDERSTORMS WILL MAINLY BE FOCUSED
OVER THE HIGHER TERRAIN OF THE SACRAMENTO MOUNTAINS AND GILA
REGIONS. AS A RESULT...MIN RH VALUES WILL DROP INTO THE MID-20S
ACROSS THE LOWLANDS...BUT REMAIN FAIRLY MOIST OVER THE HIGHER
TERRAIN. WITH LIGHT LOW-LEVEL WINDS...VENT RATES WILL BE LIMITED
OVER THE LOWER ELEVATIONS THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  90  71  95  72 /  30  10  20  10  10
SIERRA BLANCA           68  86  67  91  67 /  20  10  10  10  10
LAS CRUCES              68  89  67  92  69 /  40  10  20  10  10
ALAMOGORDO              67  89  67  92  68 /  30  20  20  10  10
CLOUDCROFT              52  69  51  75  52 /  40  30  30  30  20
TRUTH OR CONSEQUENCES   67  89  67  92  69 /  70  20  20  20  20
SILVER CITY             63  84  62  89  62 /  60  30  20  20  20
DEMING                  68  89  68  94  69 /  60  20  20  10  10
LORDSBURG               68  92  69  94  68 /  40  10  20  10  10
WEST EL PASO METRO      72  90  73  95  73 /  30  10  20  10  10
DELL CITY               68  90  68  96  68 /  20  10  20  10  10
FORT HANCOCK            73  90  71  95  72 /  20  10  10  10  10
LOMA LINDA              66  86  68  90  68 /  20  10  20  10  10
FABENS                  72  91  70  96  71 /  20  10  20  10  10
SANTA TERESA            71  90  71  93  71 /  30  10  20  10  10
WHITE SANDS HQ          69  91  69  92  71 /  30  10  20  10  10
JORNADA RANGE           68  88  68  92  68 /  40  20  20  10  10
HATCH                   65  92  68  96  68 /  60  20  20  10  10
COLUMBUS                70  89  71  93  71 /  60  10  20  10  10
OROGRANDE               70  90  70  95  69 /  20  10  20  10  10
MAYHILL                 57  75  58  82  57 /  30  30  30  30  20
MESCALERO               58  78  57  84  58 /  40  30  30  30  20
TIMBERON                57  76  57  80  57 /  30  30  30  30  20
WINSTON                 59  81  60  80  59 /  60  30  30  30  20
HILLSBORO               62  81  62  86  65 /  70  20  20  20  20
SPACEPORT               67  89  69  91  68 /  50  20  20  10  10
LAKE ROBERTS            59  80  59  84  61 /  60  40  30  30  20
HURLEY                  64  84  64  88  65 /  60  20  20  20  20
CLIFF                   62  87  64  90  64 /  60  30  30  20  20
MULE CREEK              60  84  60  87  58 /  40  20  30  20  20
FAYWOOD                 62  82  63  86  63 /  60  20  20  20  20
ANIMAS                  70  92  69  95  68 /  40  10  20  10  10
HACHITA                 67  92  67  94  67 /  50  10  20  10  10
ANTELOPE WELLS          66  89  67  94  67 /  50  10  20  10  20
CLOVERDALE              64  88  63  91  64 /  40  10  20  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR NMZ401>411.

TX...NONE.
&&

04/25 LUNDEEN/HARDIMAN
Hazardous weather outlook, Aug 4, 2:01 PM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
201 PM MDT MON AUG 4 2014

NMZ401>417-TXZ418>424-052015-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
201 PM MDT MON AUG 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT...UPDATED

NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF
SOUTHCENTRAL AND SOUTHWEST NEW MEXICO AND COULD PRODUCE HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. THERE IS A RISK OF FLOODING
NEAR STRONGER STORMS. FLOODING MAY NOT BE WIDESPREAD BUT COULD
OCCUR IN SCATTERED LOCATIONS AND IMPACT DRAINAGES AND LOW WATER
CROSSINGS THAT ARE SUSCEPTABLE TO FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTHCENTRAL AND SOUTH
WESTERN NEW MEXICO.

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REMAINDER
OF THE AREA. PERIODS OF MODERATE TO HEAVY RAIN WITH LOCALIZED
MINOR FLOODING IS POSSIBLE. STRONGER STORMS MAY ALSO PRODUCE SMALL
HAIL AND WIND GUSTS UP TO 45 MPH. THUNDERSTORMS WILL TAPER OFF AND
DIMINISH LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

REDUCED MOISTURE AND INCREASED STABILITY WILL RESULT IN ISOLATED
LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS POSSIBLE EACH
AFTERNOON AND EVENING TUESDAY THROUGH THURSDAY. RAIN AMOUNTS WILL
BE GENERALLY LIGHT AND SPOTTY WITH A FEW AREAS GETTING MODERATE
RAINFALL. MOISTURE WILL INCREASE TOWARD THE END OF THE WEEK WITH
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED FRIDAY THROUGH
SUNDAY. LOCALIZED MINOR FLOODING ALONG DRAINAGES AND ARROYOS MAY
OCCUR NEAR STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

LUNDEEN

In the hours before

Special weather statement, Aug 4, 12:40 PM MDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1240 PM MDT MON AUG 4 2014

NMZ401-402-404-041930-
UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
1240 PM MDT MON AUG 4 2014

...THUNDERSTORMS WITH HEAVY RAIN OVER NORTH-CENTRAL GRANT COUNTY
THROUGH 130 PM MDT...

AT 1232 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
WATCHING AN AREA OF NEARLY STATIONARY THUNDERSTORMS JUST SOUTHEAST
OF MANGAS SPRINGS. THESE STORMS HAVE ALREADY PRODUCED AN INCH OF
RAIN NEAR THE JUNCTION OF HIGHWAYS 180 AND 100. ANOTHER INCH OF RAIN
IS POSSIBLE IN THIS AREA OVER THE NEXT HOUR.

WIND GUSTS UP TO 45 MPH AND MODERATE TO HEAVY RAIN ARE EXPECTED WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...

  MANGUS SPRINGS...
  HIGHWAY 180...
  HIGHWAY 100...

HEAVY RAIN MAY FLOOD LOW WATER CROSSINGS. DO NOT DRIVE YOUR VEHICLE
ON A FLOODED ROADWAY.

&&

LAT...LON 3288 10833 3261 10847 3266 10863 3294 10848

PARK
Local storm report, Aug 4, 2:31 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
231 PM MDT MON AUG 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       CLOVERDALE              31.42N 108.93W
08/04/2014  E1.00 INCH       HIDALGO            NM   TRAINED SPOTTER

            SPOTTER REPORTS 1.0 INCHES RAIN AND SMALL HAIL PAST
            HOUR. TOTAL NEAR 4 INCHES IN 3 DAYS.

&&

EVENT NUMBER EPZ1400341

JMP

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:40 PM MDTSpecial Weather StatementEPZGrant50 min
Aug 4, 1:17 PM MDTFlash Flood WarningEPZGrant3 hr
Aug 4, 1:38 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna112 min
Aug 4, 1:51 PM MDTFlash Flood WatchEPZDoña Ana, Grant, Hidalgo, Luna, Sierra8 hr
Aug 4, 2:55 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna110 min
Aug 4, 2:57 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Aug 4, 4:32 PM MDTAreal Flood AdvisoryEPZGrant118 min
Aug 4, 5:25 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna2 hr

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.